Ohio, 2005

Lightning Strike in Ohio, July 14, 2005

July 14, 2005 · NWS CLE · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 14, 2:00 PM EST, 3 hours earlier.

Area forecast discussion, Jul 14, 2:00 PM EST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
300 PM EDT THU JUL 14 2005

.SHORT TERM(TODAY THRU SAT)...

CONVECTION HAS DEVELOPED AGAIN THIS AFTERNOON MAINLY OVER THE
WESTERN AND CENTRAL PART OF THE CWA WITH LESS ACTIVITY OVER NW PA.
CAPE IS LOWER THAN YESTERDAY  NEAR 1500 J/KG OVER NW PA WITH LESSER
AMOUNTS IN THE CLOUDY AREAS TO THE WEST.  LESS CAPE  HAS PRODUCED
LESS INTENSE CONVECTIVE ACTIVITY. DEEP SHEAR OF 0-6KM IS RATHER WEAK
AGAIN (ONLY 0 TO 10 KNOTS)SO DONT EXPECT MUCH IN THE WAY ORGANIZED
STORM STRUCTURE. CONVECTION MAY BE ENHANCED NEAR THE LAKE BREEZE
BOUNDARY FROM NORTH OF YNG TO CLE TO JUST SOUTH OF THE ISLANDS OVER
THE NEXT FEW HOURS. CONVECTION WILL CONTINUE TO EXHIBIT A DIURNAL
TREND WITH DECREASED ACTIVITY TOWARD SUNSET.

LITTLE CHANGE IN THE WEATHER IS EXPECTED INTO SATURDAY AS THE
REMAINS OF DENNIS REMAIN NEAR THE REGION AND EVENTUALLY BECOME
ASSIMULATED INTO THE SOUTHERN EDGE OF WESTERLY FLOW ALOFT ON
SATURDAY. DEEP MOISTURE WILL CONTINUE WITH LOWER AMOUNTS OF
INSTABILITY AS EXTENSIVE CLOUD COVER WILL INHIBIT SURFACE HEATING.
EXPECT SCT TO NUMEROUS COVERAGE OF CONVECTIVE CELLS WHICH SHOULD
REACH A DIURNAL PEAK IN THE MID AFTERNOON BOTH FRIDAY AND SATURDAY.
GFS MAV GUID POPS APPPEAR TOO HIGH ON FRIDAY AND WILL BE CUT ABOUT
20%.

&&

.LONG TERM(SAT THRU THURSDAY)...
A HOT AND HUMID PERIOD IS EXPECTED AS THE WESTERLIES LIFT TO THE
NORTHERN TIER OF STATES AND A BROAD RIDGE DOMINATES MOST OF THE
COUNTRY. BOTH THE GFS AND THE ECMWF INDICATE THIS WITH A POSSIBILITY
OF A COOL DOWN LATE NEXT WEEK. 850 TEMPS REACH ABOUT 18 TO 20 C
WHICH SHOULD ENSURE THAT ABOVE NORMAL TEMPERATURES WILL PERSIST.
HUMIDITY VALUES STAY RATHER HIGH SO SCT SHOWERS/TSTM WILL REMAIN A
POSSIBLITY.

&&

.AVIATION (18Z-18Z)...
MOIST AMS OVR AREA WL CONT THRU FRI WITH CYC FLOW ARND CUTOFF LOW IN
SERN IN.  AFTN HEATING WL ALLOW SCT SHRA/TSRA TO DVLP.  MOST TSRA
SHUD HV WND GUSTS BLW 35KT WHILE VSBYS MAY BRIEFLY DROP TO 1 TO 2
SM.  CONVECTIVE ACTIVITY SHUD DMNSH BY LATE THIS EVE...THEN XPCT FOG
TO REFORM MOST PLACES BUT MSTLY CDY SKIES SHUD KP VSBYS 2SM OR
BETTER.  FEW PATCHES OF RA MAY LINGER HERE AND THERE OVR THE SWRN
PART OF CWA INTO FRI MORN WHILE FOG DSPTS TO A 5 TO 6 SM VSBY IN HZ.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.

SHORT TERM...REL
LONG TERM...REL
AVIATION...ADAMS
Hazardous weather outlook, Jul 14, 5:27 AM EST, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
627 AM EDT THU JUL 14 2005

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-151026-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
627 AM EDT THU JUL 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO
AND A PORTION OF NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY

THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHERN OHIO AND
NORTHWEST PENNSYLVANIA TODAY. WHILE WIDESPREAD SEVERE WEATHER
IS NOT EXPECTED...A FEW STORMS COULD BECOME STRONG.  LOCALLY
HEAVY RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...

SCATTERED THUNDERSTORMS MAY PRODUCE LOCALIZED HEAVY RAINFALL
FRIDAY.

.SPOTTER CALL TO ACTION STATEMENT...

The radar

The Cleveland radar (KCLE), 106 km away, was scanning. The volume nearest the first event began at 22:00 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Ashtabula

When
July 14, 5:00 PM EST
Where
Ashtabula County, Geneva
Injuries
1 direct, 0 indirect
Reported by
NEWSPAPER
Coordinates
41.896, -80.759 (the zone’s center; the record gives no point)

A man was struck by lightning while trying to rescue his dog which was also struck by lightning seconds earlier. Unfortunately, the dog did not survive the lightning strike. The man sustained non life threatening injuries and was expected to make a full recovery.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466353.